Alert archive / Louisiana / Tornado Warnings in 2023

Tornado Warning 22, NWS Lake Charles, LA

March 17, 2023Vernon Parish, Louisiana

NWS Lake Charles, LA issued this tornado warning at Mar 17, 2023, 1:08 AM CDT for Vernon Parish, Louisiana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 17, 2023, 1:08 AM CDT (06:08 UTC)
Expired
Mar 17, 2023, 1:31 AM CDT
In force
23 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Vernon Parish, LA

The radar

The Ft Polk radar (KPOE), 46 km from the middle of the area, began a volume at 06:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 16, 10:35 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 6.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2023-03-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 64 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2023-03-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 282 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
64 J/kg
Mixed-layer CIN
-172 J/kg
Mixed-layer LCL
864 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
282 m²/s²
0-3 km storm-relative helicity
355 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

488 
WFUS54 KLCH 170608
TORLCH
LAC115-170645-
/O.NEW.KLCH.TO.W.0022.230317T0608Z-230317T0645Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
108 AM CDT Fri Mar 17 2023

The National Weather Service in Lake Charles has issued a

* Tornado Warning for...
  Northwestern Vernon Parish in west central Louisiana...

* Until 145 AM CDT.
    
* At 108 AM CDT, a severe thunderstorm capable of producing a tornado
  was located near Toledo Bend Dam, moving east at 35 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Anacoco around 125 AM CDT.
  Leesville and New Llano around 140 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3125 9318 3109 9331 3118 9353 3118 9354
      3119 9355 3122 9355 3123 9354 3124 9356
      3125 9354 3128 9353 3128 9344 3129 9343
TIME...MOT...LOC 0608Z 289DEG 31KT 3125 9354 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Calhoun
2 follow-up statements
056 
WWUS54 KLCH 170619
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
119 AM CDT Fri Mar 17 2023

LAC115-170645-
/O.CON.KLCH.TO.W.0022.000000T0000Z-230317T0645Z/
Vernon LA-
119 AM CDT Fri Mar 17 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR
NORTHWESTERN VERNON PARISH...
    
At 119 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Anacoco, moving east at 35 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Anacoco around 125 AM CDT.
  New Llano around 135 AM CDT.
  Leesville around 140 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3125 9318 3109 9331 3120 9350 3128 9344
      3129 9343
TIME...MOT...LOC 0619Z 289DEG 31KT 3122 9343 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Calhoun
813 
WWUS54 KLCH 170631
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
131 AM CDT Fri Mar 17 2023

LAC115-170641-
/O.CAN.KLCH.TO.W.0022.000000T0000Z-230317T0645Z/
Vernon LA-
131 AM CDT Fri Mar 17 2023

...THE TORNADO WARNING FOR NORTHWESTERN VERNON PARISH IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 500 AM CDT for west central
Louisiana.

LAT...LON 3125 9318 3109 9331 3120 9350 3128 9344
      3129 9343
TIME...MOT...LOC 0629Z 289DEG 31KT 3118 9331 

$$

Calhoun

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Mar 16, 11:47 PM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, Mar 16, 11:47 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1147 PM CDT Thu Mar 16 2023

...New AVIATION...

.UPDATE...
Issued at 1009 PM CDT Thu Mar 16 2023

As of 1030 there is a broken line of storms stretched across
NLA to CenLA down to SETX ahead of the front then a secondary
line behind that from NELA to ETX moving along the front. As this
activity moves into our area, it will bring the risk for severe
weather. Currently there is a Slight Risk (2 of 5) for most of the
SETX Counties and CenLA Parishes. To add to this, Tornado Watch
#70 covers Tyler, Jasper, and Newton Counties in TX as well as
Vernon Parish in LA.

Sustained winds and gusts ahead of the front have remained
elevated, hence the extension of the Wind Advisory into tomorrow
morning. As the front moves through and winds switch around from
the west to northwest, they will remain elevated. It is possible
that another extension may become necessary.

Stigger/87

&&

.SYNOPSIS...
Issued at 322 PM CDT Thu Mar 16 2023

Cloudy and windy conditions have enveloped the region ahead of a
strong low pressure and cold frontal system from the central into
the southern plains. Aloft, a couple of perturbations were noted
within broader cyclonic flow on WV imagery over N and W TX. A
couple of clusters of convection were developing across the
region, one across AR into NE/E TX and another further west along
the dry line across S OK into N TX.

Active weather is anticipated overnight into Friday morning as
this system moves across the area. Behind the frontal boundary,
drier and much colder conditions are expected over the weekend and
into early next week.

24

&&

.SHORT TERM...
(Tonight through Saturday night)
Issued at 322 PM CDT Thu Mar 16 2023

Overall, there has been little change in the overall scenario
regarding rain chances and severe potential this evening and
overnight. The convection developing across E TX this afternoon
still has the potential to strengthen to low end severe limits, as
strong wind fields support favorable shear, although instability
is relatively modest. These stronger storms could clip our far NW
zones, with a few damaging wind gusts or hail, with a lesser
probability of an isolated tornado or two, where SPC continues to
outline a SLGT risk for severe weather.

Another round of convection is expected overnight, as a line of
storms progresses through the region along the main cold front. Wind
fields aloft are expected to remain strong enough to support the
potential for damaging wind gusts as the line moves through the
area, but overall strength will likely be mitigated some by
limited instability. Ample moisture over the region interacting
with the low level forcing along the front will promote the
potential for some heavier rainfall in a few of the storms. While
average rain totals across the area are not excessive (generally 1
to 2 inches), some localized higher amounts will be possible in
areas where training develops, and the area remains in at least a
MRGL risk for excessive rainfall tonight into Friday morning, with
a SLGT risk mainly for tonight from the Lakes Region into central
LA.

Strong and gusty southerly winds will persist until passage of the
front overnight, with winds quickly shifting west then northwest
and and strengthening after a brief decrease in speeds with FROPA.
The inherited Wind Advisory across the area still looks good
through midnight, and will likely need to be extended or reissued
for tomorrow as strong northwesterly flow resumes across the area.

The front is expected to continue eastward Friday morning, and
should be exiting our SE zones by midday or early afternoon at the
latest. Rain chances will taper off from west to east during the
afternoon. Surface high pressure building over the region will
bring a drier and much colder airmass into the area. High
temperatures on Friday are expected to occur early in the day,
ranging from the middle 50s across our NW zones to the lower 70s
across south central LA, with temperatures expected to stay fairly
steady across much of the area, or otherwise quickly falling in
the wake of the front across the Acadiana region. Rather chilly
and blustery conditions are expected for the weekend as northerly
winds maintain good CAA. Temperatures will be well below normal,
with high temperatures struggling to reach the middle 50s on
Saturday, while overnight lows are expected to fall into the
upper 30s across central LA to lower 40s along the I-10 corridor by
Sunday morning.

24

&&

.LONG TERM...
(Sunday through next Wednesday)
Issued at 322 PM CDT Thu Mar 16 2023

The early portions of the long-term period remain dry and cooler
with sfc high pressure building overhead while a brief shot of nwrly
flow aloft behind a departing shortwave develops. High temperatures
on Sunday are progged to max out in the lower to mid 50s (approx 20
degrees below mid-March normals!) while freezing temps look likely
across the nern zones (generally mid 30s elsewhere but the
immediate coast).

Our potential early week weather isn't looking as promising today.
The next significant srn stream shortwave is still progged to cross
the area Monday into Tuesday. However, forecast soundings are
showing quite a bit less low-level moisture for this system to work
with, while the shortwave itself is now showing signs of dampening
as it crosses. Therefore, today's POPs are much lower previously
forecast with rain chances largely confined to the coastal waters.
Certainly, some very light precip could develop/reach the sfc during
the time frame...and almost certainly, POPs will continue to
fluctuate as we move closer to the event as the medium range models
better define the available moisture.

So now the next weather maker for our area looks to come at the tail
end of the forecast period. With a progressive pattern in place, the
next upstream and stronger storm system is progged to push across
the swrn CONUS during the middle of the week, with lift likely to
begin overspreading the forecast area late Wednesday night through
Thursday. Meanwhile, a sfc low is likely to develop over the wrn
Gulf and push newd toward the cntl Gulf Coast as an associated cold
front sweeps through the area. Scattered showers and some thunder
are expected during this time frame before the frontal passage. In
addition, a return to more March-like temperatures (and eventually
above normal highs) is expected through the latter portions of the
forecast period as srly flow re-develops over the wrn Gulf Coast.

25

&&

.AVIATION...
(06Z TAFS)
Issued at 1141 PM CDT Thu Mar 16 2023

The main story during the overnight will be a cold front that will
sweep across the terminals with a squall line feature of showers
and thunderstorms just ahead of it. Gusty south winds over 20
knots and lowering ceilings into the MVFR range will occur just
ahead of the front/squall line.

IFR conditions will be possible from low visibility in heavy rains
and low ceilings with activity along the line, along with wind
gusts over 30 knots. Timing for this feature to affect the
terminals is roughly from 17/08z to 17/13z.

Winds will turn to the north behind the front around 15 knots with
gusts occasionally over 20 knots. Rain showers will continue with
mainly MVFR conditions through the morning into early afternoon
with VFR conditions by 18/00z.

Rua

&&

.MARINE...
Issued at 322 PM CDT Thu Mar 16 2023

Strong onshore flow will continue tonight until passage of a cold
front Friday morning. Small craft advisories remain in effect for
the coastal waters zones. The Gale Watch has been upgraded to a
Gale Warning for the coastal waters west of Intracoastal City, as
frequent gale force gusts are expected to develop in the wake of
the front. A Gale Watch remains in effect for the waters east of
Intracoastal City as gale force gusts are not expected to develop
until after 00Z Friday evening.

Strong offshore flow is expected to continue through the weekend,
with winds gradually decreasing and shifting more easterly early
next week.

24

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  45  57  41  54 /  90  80  10  10
LCH  52  64  45  51 /  90  90  10  10
LFT  58  71  45  53 /  40  90  10  10
BPT  49  60  44  55 /  90  90  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until 7 AM CDT Friday for LAZ027>033-044-045-055-
     073-074-141>143-152>154-241>243-252>254.

TX...Wind Advisory until 7 AM CDT Friday for TXZ180-201-259>262-515-
     516-615-616.

GM...Small Craft Advisory until 7 AM CDT Saturday for GMZ430-432-435-
     436.

     Small Craft Advisory until 7 AM CDT Friday for GMZ450-452-455-
     470-472-475.

     Gale Warning from 7 AM Friday to 1 PM CDT Saturday for GMZ450-
     452-470-472.

     Gale Watch from 7 AM CDT Friday through Saturday afternoon for
     GMZ455-475.

&&

SHORT TERM...24
LONG TERM....25
AVIATION...07
Hazardous weather outlook, Mar 16, 10:47 PM CDT, 2 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
1047 PM CDT Thu Mar 16 2023

LAZ027-TXZ180-259>262-180400-
Vernon-Tyler-Northern Jasper-Northern Newton-Southern Jasper-
Southern Newton-
1047 PM CDT Thu Mar 16 2023

...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT FRIDAY...
...TORNADO WATCH 70 IN EFFECT UNTIL 5 AM CDT FRIDAY...

This Hazardous Weather Outlook is for west central Louisiana and
southeast Texas.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Wind Advisory.

Showers and storms will increase overnight. Heavy rain can be
expected with some of the storms. There is currently a marginal risk
(1 of 5) for severe weather for most of the area Thursday into
Friday
morning and a Slight Risk (2 of 5) for the Texas Counties generally
north of I-10 and Vernon Parish in Louisiana. In addition, areas
along and north of I-10 will see a Marginal Risk (1 of 4) for
Excessive Rainfall with a Slight Risk (2 of 4) for the lakes region
into central Louisiana.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

Thunderstorms will be ongoing Friday morning with a continued slight
to marginal risk of severe weather in south central Louisiana.

Cold weather is returning to the region, and a light freeze may be
possible Monday morning in central Louisiana.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LAZ028>033-044-045-055-073-074-141>143-152>154-241>243-252>254-
TXZ201-515-516-615-616-180400-
Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-Lafayette-
Upper St. Martin-Lower St. Martin-West Cameron-East Cameron-
Northern Calcasieu-Northern Jefferson Davis-Northern Acadia-
Upper Vermilion-Upper Iberia-Upper St. Mary-Southern Calcasieu-
Southern Jefferson Davis-Southern Acadia-Lower Vermilion-
Lower Iberia-Lower St. Mary-Hardin-Upper Jefferson-Northern Orange-
Lower Jefferson-Southern Orange-
1047 PM CDT Thu Mar 16 2023

...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT FRIDAY...

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana and southeast Texas.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

Showers and storms will increase overnight. Heavy rain can be
expected with some of the storms. There is currently a marginal risk
(1 of 5) for severe weather for most of the area Thursday into
Friday
morning and a Slight Risk (2 of 5) for the Texas Counties generally
north of I-10 and Vernon Parish in Louisiana. In addition, areas
along and north of I-10 will see a Marginal Risk (1 of 4) for
Excessive Rainfall with a Slight Risk (2 of 4) for the lakes region
into central Louisiana.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

Thunderstorms will be ongoing Friday morning with a continued slight
to marginal risk of severe weather in south central Louisiana.

Cold weather is returning to the region, and a light freeze may be
possible Monday morning in central Louisiana.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ455-475-180400-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
from 20 to 60 NM-
1047 PM CDT Thu Mar 16 2023

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT FRIDAY...
...GALE WATCH IN EFFECT FROM 7 AM CDT FRIDAY THROUGH SATURDAY
AFTERNOON...

This Hazardous Weather Outlook is for the Gulf of Mexico.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

Strong onshore winds and rough seas are expected through tonight
ahead of a cold front. Winds will quickly shift northwesterly in the
wake of the front late tonight into early Friday, remaining strong
and gusty. Thunderstorms may also cause locally higher winds and
seas.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.
   Gale Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-436-180400-
Sabine Lake-Calcasieu Lake-Vermilion and West Cote Blanche Bays-
Atchafalaya and East Cote Blanche Bays-
1047 PM CDT Thu Mar 16 2023

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT SATURDAY...

This Hazardous Weather Outlook is for the coastal lakes and bays of
the Gulf of Mexico.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

Strong onshore winds and rough seas are expected through tonight
ahead of a cold front. Winds will quickly shift northwesterly in the
wake of the front late tonight into early Friday, remaining strong
and gusty. Thunderstorms may also cause locally higher winds and
seas.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ450-452-470-472-180400-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Cameron LA to High Island TX from 20 to 60 NM-
Coastal waters from Intracoastal City to Cameron LA from 20 to 60 NM-
1047 PM CDT Thu Mar 16 2023

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT FRIDAY...
...GALE WARNING IN EFFECT FROM 7 AM FRIDAY TO 1 PM CDT SATURDAY...

This Hazardous Weather Outlook is for the Gulf of Mexico.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

Strong onshore winds and rough seas are expected through tonight
ahead of a cold front. Winds will quickly shift northwesterly in the
wake of the front late tonight into early Friday, remaining strong
and gusty. Thunderstorms may also cause locally higher winds and
seas.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.
   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Mar 17, 12:23 AM CDT, 45 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1223 AM CDT Fri Mar 17 2023

TXZ180-259-260-170615-
Northern Newton TX-Northern Jasper TX-Tyler TX-
1223 AM CDT Fri Mar 17 2023

...Strong thunderstorms will impact portions of northern Tyler,
northwestern Newton and northern Jasper Counties through 115 AM
CDT...

At 1223 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rosevine to 10 miles north of Rockland to
Corrigan. Movement was east at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Jasper, Woodville, Colmesneil, Chester, Ebenezer, Rockland,
Browndell, Harrisburg, Mayflower and Sam Rayburn Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 500 AM CDT for southeastern
Texas.

&&

LAT...LON 3102 9465 3106 9456 3103 9447 3111 9406
      3114 9403 3116 9391 3118 9360 3104 9377
      3066 9458 3099 9466
TIME...MOT...LOC 0523Z 271DEG 30KT 3142 9405 3116 9434 3099 9484

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Calhoun
Special weather statement, Mar 17, 12:46 AM CDT, 22 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1246 AM CDT Fri Mar 17 2023

LAZ027-028-170615-
Vernon LA-Rapides LA-
1246 AM CDT Fri Mar 17 2023

...Strong thunderstorms will impact portions of northern Rapides and
northeastern Vernon Parishes through 115 AM CDT...

At 1246 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Montgomery to 11 miles northwest of Flatwoods
to near Kurthwood. Movement was east at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Alexandria, Pineville, Boyce, Lena, Alexandria International Airport,
Slagle, Ball, Colfax, Lacamp, Libuse, Tioga, Timber Trails, Hutton,
Esler Regional Airport, Clifton, Flatwoods, Otis, Kingsville,
Kurthwood and Leander.

This includes Interstate 49 between mile markers 84 and 109.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 500 AM CDT for west central
Louisiana.

&&

LAT...LON 3150 9268 3145 9271 3145 9268 3140 9269
      3140 9267 3139 9266 3147 9222 3134 9230
      3106 9303 3136 9337 3137 9303 3135 9295
      3137 9295 3137 9292 3139 9291 3152 9272
TIME...MOT...LOC 0546Z 283DEG 39KT 3167 9289 3151 9301 3140 9323

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Calhoun

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 12:46 AM CDTSpecial Weather StatementLCHRapides29 min
Mar 17, 12:56 AM CDTSevere Thunderstorm WarningLCHVernon34 min
Mar 17, 1:23 AM CDTSpecial Weather StatementLCHRapides, Vernon37 min
Mar 17, 2:20 AM CDTSpecial Weather StatementLCHAvoyelles, Rapides40 min
Mar 17, 2:52 AM CDTSpecial Weather StatementLCHEvangeline38 min
Mar 17, 3:58 AM CDTSpecial Weather StatementLCHEvangeline32 min
Mar 17, 4:03 AM CDTSpecial Marine WarningLCH57 min
Mar 17, 4:11 AM CDTSpecial Weather StatementLCHCalcasieu34 min
Mar 17, 5:35 AM CDTSpecial Weather StatementLCHEvangeline25 min
Mar 17, 6:04 AM CDTSpecial Weather StatementLCHCameron, Lafayette26 min
Mar 17, 7:28 AM CDTSpecial Weather StatementLCHLafayette, Vermilion62 min

Nearby

Tornado Warnings in Louisiana, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.